Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 145, NWS Fort Worth, TX

May 27, 2004Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2004, 5:55 PM CDT for Parker County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2004, 5:55 PM CDT (22:55 UTC)
Expired
May 27, 2004, 7:00 PM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:55 PM CDT, 0 minutes earlier.

Area forecast discussion, May 27, 5:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT THU MAY 27 2004

.DISCUSSION...
555 PM AVIATION DISCUSSION.  STRONG TO SEVERE STORMS MOVING INTO
SOUTHERN TARRANT COUNTY ATTM WITH HAIL UP TO SIZE OF NICKELS.  THIS
STORM SHOULD PASS JUST SOUTH OF DFW ABOUT 640 PM...AND PROBABLY HIT
DAL ABOUT 645 PM.  WILL ISSUE AIRPORT ADVSY IF STORM CONTINUES SVR.
OTHER SEVERE STORMS IN EASTERN PALO PINTO AND EASTERN EASTLAND
COUNTIES COULD AFFECT THE DFW AREA DURING THE NEXT THREE HOURS. 59

&&

.DISCUSSION...
EVOLUTION OF CONVECTION TONIGHT IS FAR FROM CERTAIN AS SHRA/TSRA
HAVE BEEN GOING ON ACROSS W TEXAS MOST OF THE DAYLIGHT HOURS. WHILE
THE STORMS HAVE SHOWN A GENERAL INCREASE IN INTENSITY DURING THE
PAST HOUR...THEY ARE ALSO WORKING ACROSS A RELATIVELY WORKED OVER
AIR MASS...AS COMPARED TO A STRONGLY CAPPED AREA WITH GOOD
INSOLATION. VAPOR CHANNEL CONTINUES TO SHOW H5 PVA WORKING SLOWLY
ACROSS CENTRAL NM...WHILE THE DRY LINE WAS ROUGHLY BETWEEN KCDS AND
KSPS SWWD TO NEAR KABI. WE WILL OPT TO KEEP MENTION OF SEVERE
THUNDERSTORMS THIS EVENING...BUT CONFIDENCE NOT AS HIGH AS
PREVIOUSLY THOUGHT. STILL...GIVEN THE EXPECTED STRENGTH OF THE H5
SHORT WAVE AND THE FORECAST CAPE...JUST CAN NOT RULE OUT SOME
DAMAGING WINDS WITH A FEW STORMS. RAIN CHANCES LOOK PRETTY DECENT SO
WILL GO WITH LIKELY TO CAT POPS NW TONIGHT. WILL BLEND MOS NUMBERS
AS THEY LOOK REASONABLE ATTM.

SHORTWAVE TO WORK EAST OF N TEXAS TOMORROW MORNING AND SAT LOOKS TO
BE DRY. CENTRAL U.S. TROUGH STILL LOOKS TO BRING A COLD FRONT INTO N
TEXAS ON SUNDAY...BUT UPPER LEVEL ENERGY WILL REMAIN WELL NORTH OF
THE REGION. STILL COULD SEE SOME STORMS WITH THIS FEATURE SO WILL
KEEP PRECIP CHANCES GOING THEN. RAIN CHANCES LOOK TO CONTINUE INTO
NEXT WEEK AS NW FLOW LINGERS ACROSS CENTRAL U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  88  72  88 /  70  10  10  10
WACO, TX               72  91  72  91 /  50  10  10  10
PARIS, TX              69  86  70  87 /  70  40  20  10
DENTON, TX             69  87  71  88 /  80  10  10  10
MCKINNEY, TX           70  87  71  88 /  70  20  10  10
DALLAS, TX             71  88  72  89 /  60  10  10  10
TERRELL, TX            71  88  72  89 /  50  20  10  10
CORSICANA, TX          72  90  71  90 /  50   0  10  10
TEMPLE, TX             72  93  71  91 /  50  10  10  10
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, May 27, 4:00 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT THU MAY 27 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT THU MAY 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF A
STEPHENVILLE...TO DALLAS...TO SULPHUR SPRINGS LINE. HAIL TO THE SIZE
OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY
SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED STORMS ARE POSSIBLE
ACROSS THE REST OF THE NORTH TEXAS...BUT THESE STORMS ARE NOT
EXPECTED TO BE SEVERE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN
WILL PRESENT WEATHER HAZARDS.

LATE THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE WAS OVER SOUTHERN
NEW MEXICO WAS MOVING EASTWARD...WHILE A COLD FRONT EXTENDED FROM
SOUTHEASTERN KANSAS INTO THE SOUTH PLAINS OF WEST TEXAS. A DRY LINE
WAS ALSO OVER WEST TEXAS FROM THE SOUTH PLAINS INTO THE BIG BEND.
THE STORMS ARE EXPECTED TO BE MOST NUMEROUS...AND POSSIBLY SEVERE
ALONG AND NORTH OF I-20 TONIGHT.

.DAYS TWO THROUGH SEVEN...
ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE SUNDAY
INTO MEMORIAL DAY. MANY UNCERTAINTIES STILL EXIST ON EVOLUTION...
TIMING AND STRENGTH OF THIS SYSTEM. AT THIS TIME...SEVERE WEATHER
COULD BE POSSIBLE NAMELY BETWEEN I-20 AND THE RED RIVER...WHERE WIND
SHEAR ALOFT AND LIFT WOULD BE THE STRONGEST. WE URGE PERSON
VACATIONING OR TRAVELING ACROSS NORTH TEXAS TO CONTINUE MONITORING
FUTURE FORECASTS AND OUTLOOKS ON THIS DEVELOPING WEATHER SITUATION
LATER THIS MEMORIAL DAY WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVERNIGHT
NORTHWEST OF A STEPHENVILLE...TO DALLAS...TO SULPHUR SPRINGS
LINE.

58

In the hours before

Special weather statement, May 27, 2:59 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT THU MAY 27 2004

TXZ100-101-115-116-129-130-141-280200-
COMANCHE-EASTLAND-ERATH-JACK-PALO PINTO-STEPHENS-YOUNG-
259 PM CDT THU MAY 27 2004

SEVERE THUNDERSTORM WATCH 311 REMAINS IN EFFECT FOR...

  COMANCHE        EASTLAND        ERATH           JACK
  PALO PINTO      STEPHENS        YOUNG
Special weather statement, May 27, 5:10 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT THU MAY 27 2004

TXZ100-101-272315-
JACK-YOUNG-
510 PM CDT THU MAY 27 2004

...SIGNIFICANT WEATHER UPDATE...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MURRAY...OR 13 MILES WEST
OF GRAHAM...MOVING NORTHEAST AT 45 MPH.

CUNDIFF...JEAN...JERMYN AND LOVING ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Local storm report, May 27, 5:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT THU MAY 27 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG    5 N EASTLAND             32.47N  98.82W
05/27/2004                  EASTLAND            TX   LAW ENFORCEMENT

            TELEPHONE POLE KNOCKED DOWN
Special weather statement, May 27, 5:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT THU MAY 27 2004

TXZ091>095-102>107-117>123-131>135-142>146-280400-
BOSQUE-COLLIN-COOKE-DALLAS-DELTA-DENTON-ELLIS-FANNIN-GRAYSON-
HAMILTON-HENDERSON-HILL-HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR-
MILLS-MONTAGUE-NAVARRO-PARKER-RAINS-ROCKWALL-SOMERVELL-TARRANT-VAN
ZANDT-WISE-
542 PM CDT THU MAY 27 2004

SEVERE THUNDERSTORM WATCH 314 REMAINS IN EFFECT FOR...

  BOSQUE          COLLIN          COOKE           DALLAS
  DELTA           DENTON          ELLIS           FANNIN
  GRAYSON         HAMILTON        HENDERSON       HILL
  HOOD            HOPKINS         HUNT            JOHNSON
  KAUFMAN         LAMAR           MILLS           MONTAGUE
  NAVARRO         PARKER          RAINS           ROCKWALL
  SOMERVELL       TARRANT         VAN ZANDT       WISE
Local storm report, May 27, 5:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT THU MAY 27 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST    5 S PALO PINTO           32.70N  98.30W
05/27/2004  60 MPH          PALO PINTO          TX   TRAINED SPOTTER

            60 MPH GUST REPORTED AT LAKE PALO PINTO
Local storm report, May 27, 5:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT THU MAY 27 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0526 PM     HAIL            STRAWN                   32.55N  98.50W
05/27/2004  0.88 INCH       PALO PINTO          TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:26 PM CDTSevere Thunderstorm WarningFWDErath49 min
May 27, 4:35 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens55 min
May 27, 5:20 PM CDTSevere Thunderstorm WarningFWDPalo Pinto55 min
May 27, 5:34 PM CDTSevere Thunderstorm WarningFWDEastland56 min
May 27, 5:48 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant57 min
May 27, 5:51 PM CDTSevere Thunderstorm WarningFWDComanche54 min
May 27, 6:14 PM CDTSevere Thunderstorm WarningFWDErath76 min
May 27, 6:32 PM CDTSevere Thunderstorm WarningFWDTarrant58 min
May 27, 6:50 PM CDTSevere Thunderstorm WarningFWDDenton55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.